Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 70, NWS Norman, OK

July 2, 2021Kingfisher County, Logan County, Oklahoma

NWS Norman, OK issued this river flood advisory at Jul 2, 2021, 2:08 AM CDT for Kingfisher County, Logan County, Oklahoma. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Jul 2, 2021, 2:08 AM CDT (07:08 UTC)
Expired
Jul 2, 2021, 8:49 PM CDT
In force
19 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Kingfisher County, OK, Logan County, OK

The radar

The Vance AFB radar (KVNX), 85 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cimarron River near Dover (DOVO2). The gauge peaked at 16.40 ft at Jul 2, 2021, 3:00 PM CDT.

actionminormoderate152007/0207/0307/04
Action stage
15 ft
Minor stage
17 ft
Moderate stage
20 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07159100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

587 
WGUS84 KOUN 020708
FLSOUN

Flood Advisory
National Weather Service Norman OK
208 AM CDT Fri Jul 2 2021

...The National Weather Service in Norman has issued a Flood 
Advisory for the following rivers in Oklahoma...

  Cimarron River near Dover affecting Kingfisher and Logan Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC073-083-021915-
/O.NEW.KOUN.FL.Y.0070.210702T0708Z-210704T0000Z/
/DOVO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
208 AM CDT Fri Jul 2 2021

The National Weather Service in Norman has issued a

* Flood Advisory for
  the Cimarron River near Dover.
* From early this morning to Saturday evening.
* At 1:30 AM CDT Friday the stage was 15.7 feet.
* Action stage is 15.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River is expected to rise to a crest of 
  16.2 feet this afternoon.
* Impact...At 16.0 feet, Near bankfull conditions exist along the 
  river through Kingfisher County and into western Logan County. 
  Some oilfield equipment in low bottomlands may be isolated for a 
  short time. Sandpit operations near Dover may be affected.


&&

LAT...LON 3609 9821 3614 9811 3597 9788 3593 9760
      3583 9759 3589 9792

$$

CMS
3 follow-up statements
005 
WGUS84 KOUN 021342
FLSOUN

Flood Advisory
National Weather Service Norman OK
842 AM CDT Fri Jul 2 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Cimarron River near Dover affecting Kingfisher and Logan Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.


OKC073-083-030145-
/O.EXT.KOUN.FL.Y.0070.000000T0000Z-210703T1800Z/
/DOVO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
842 AM CDT Fri Jul 2 2021

...The Flood Advisory is now in effect until early tomorrow 
afternoon...

The Flood Advisory continues for
  the Cimarron River near Dover.
* Until Saturday afternoon.
* At 7:30 AM CDT Friday the stage was 16.2 feet.
* Action stage is 15.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River is expected to fall below 15 feet 
  around 3 AM Saturday. .
* Impact...At 16.0 feet, Near bankfull conditions exist along the 
  river through Kingfisher County and into western Logan County. 
  Some oilfield equipment in low bottomlands may be isolated for a 
  short time. Sandpit operations near Dover may be affected.


&&

LAT...LON 3609 9821 3614 9811 3597 9788 3593 9760
      3583 9759 3589 9792

$$

SIX
169 
WGUS84 KOUN 021908
FLSOUN

Flood Advisory
National Weather Service Norman OK
208 PM CDT Fri Jul 2 2021

...The Flood Advisory is extended for the following rivers in 
Oklahoma...

  Cimarron River near Dover affecting Kingfisher and Logan Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.


OKC073-083-030715-
/O.EXT.KOUN.FL.Y.0070.000000T0000Z-210704T1200Z/
/DOVO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
208 PM CDT Fri Jul 2 2021

...The Flood Advisory is now in effect until Sunday morning...

The Flood Advisory continues for
  the Cimarron River near Dover.
* Until Sunday morning.
* At 1:30 PM CDT Friday the stage was 16.4 feet.
* Action stage is 15.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River is expected to rise to a crest of 
  16.7 feet just after midnight tonight.
* Impact...At 17.0 feet, Rural lands and roads are covered by flood 
  depths averaging almost a foot across Kingfisher County... and 
  into western Logan County. Oil wells in lower places near the 
  river channel are flooded or isolated. Livestock may become 
  stranded by deeper flows in cutoff channels crossing the flood 
  plain. Sandpit facilities near Dover could be flooded.


&&

LAT...LON 3609 9821 3614 9811 3597 9788 3593 9760
      3583 9759 3589 9792

$$

Maxwell
196 
WGUS84 KOUN 030149
FLSOUN

Flood Advisory
National Weather Service Norman OK
849 PM CDT Fri Jul 2 2021

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  Cimarron River near Dover affecting Kingfisher and Logan Counties.

OKC073-083-030300-
/O.CAN.KOUN.FL.Y.0070.000000T0000Z-210703T0149Z/
/DOVO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
849 PM CDT Fri Jul 2 2021

...The Flood Advisory for the Cimarron River near Dover has been 
cancelled...

The Flood Advisory is cancelled for
  the Cimarron River near Dover.
* At 7:30 PM CDT Friday the stage was 16.1 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River has crested and is expected to 
  continue to fall.


&&

LAT...LON 3609 9821 3614 9811 3597 9788 3593 9760
      3583 9759 3589 9792

$$

JP

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Jul 1, 5:51 PM CDT, 8 hours 17 minutes earlier.

Area forecast discussion, Jul 1, 5:51 PM CDT, 8 hours 17 minutes before
Area Forecast Discussion
National Weather Service Norman OK
551 PM CDT Thu Jul 1 2021

...New AVIATION...

.UPDATE...
Issued at 947 AM CDT Thu Jul 1 2021

Area of showers/storms still expected to gradually shift S/SW
today and tonight as the front slowly moves across the area. Made
some minor adjustments to PoPs/Wx grids to account for current
and projected trends. Heavy rain/flooding still main concern with
the activity today/tonight.

&&

.SHORT TERM...
(This evening through Friday)
Issued at 205 PM CDT Thu Jul 1 2021

By this afternoon, showers and storms will most likely be ongoing
across parts of northern into central OK. By the evening, these
storms will move across central OK and into parts of southern OK.
A weak boundary could be set up across south central OK and will
extend into parts of the northern TX Panhandle. This boundary
could help reinforce showers and storms Friday morning into the
afternoon. A Flood Watch will continue until Friday evening for
parts of central and southwestern OK, and parts of western north
TX. This is mainly in part due to the very saturated soils, with
more expected rainfall. The rainy/cloudy conditions will keep
temperatures below average through the day tomorrow.

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 205 PM CDT Thu Jul 1 2021

By Friday evening, showers and storms will be more confined to
southwest OK and western north TX with progression of the front.
These showers will linger into Saturday afternoon as the front
begins to weaken. On Sunday, there is the chance for some upslope
flow convection to make its way into western and northwestern OK,
but confidence in this activity making into most of the area is
very low. In fact, confidence in most of the area remaining dry is
high with the current model trends.

Early next week, a mid-level trough will begin to move down from
the Central/High Plains and could bring some slight chances for
precipitation throughout the week. Otherwise, high temperatures
will remain below average, but will slowly climb up into the upper
80s. Low temperatures will remain below average and will remain
in the mid to upper 60s across the area, with some parts getting
into the 70s.

&&

.AVIATION...
(00Z TAFS)
Issued at 543 PM CDT Thu Jul 1 2021

Scattered showers and thunderstorms will continue to move across
the area and affect most sites. Mostly MVFR conditions will
persist through the period, with some chance at IFR cigs as storms
move through. Expect these showers and storms to move out of
northern and central OK by midday Friday. Showers will linger in
southwest OK and western north TX through the morning, potentially
into the afternoon. Winds will remain light and will transition
from northerly to northeasterly by the end of the period.

&&

.UPPER AIR...
Issued at 234 AM CDT Wed Jun 30 2021

No upper air flights are planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  70  81  66  82 /  60  50  20  30
Hobart OK         68  80  67  83 /  80  70  50  50
Wichita Falls TX  72  85  71  84 /  60  70  50  60
Gage OK           67  80  66  83 /  90  60  40  30
Ponca City OK     70  83  63  84 /  20  20  10  10
Durant OK         72  86  70  86 /  70  50  30  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Friday evening for OKZ014>030-034>038.

     Flood Watch through Friday morning for OKZ006>008-011>013.

     Flood Watch through Friday evening for OKZ033.

TX...Flood Watch through Friday evening for TXZ083>085.

&&

SHORT TERM...13
LONG TERM....13
AVIATION...13
Hazardous weather outlook, Jul 1, 11:32 PM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1132 PM CDT Thu Jul 1 2021

OKZ004>048-050>052-TXZ083>090-021000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1132 PM CDT Thu Jul 1 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Rest of Tonight...

.Thunderstorms...
Isolated thunderstorms are still possible, mainly over southwest
Oklahoma and western north Texas. No severe storms are expected.

.Heavy Rain...
Thunderstorms with heavy rain, especially in areas where the
ground is saturated, could lead to flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

.Thunderstorms...
Thunderstorms are expected to be mainly confined to southern
Oklahoma and northern Texas Friday through the weekend. At least
a low chance for thunderstorms will return early next week to the
rest of the region.

.Heavy Rain...
Because of saturated ground across much of the area, a risk for
flooding will continue through Friday, especially across southwest
Oklahoma and portions of western north Texas.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:12 PM CDTAreal Flood AdvisoryOUNMarshall3 hr
Jul 1, 9:51 PM CDTRiver Flood AdvisoryOUNCanadian, Oklahoma23 hr
Jul 2, 3:53 AM CDTAreal Flood AdvisoryOUNBeckham, Greer, Harmon, Jackson4 hr
Jul 2, 4:55 AM CDTAreal Flood AdvisoryOUNComanche, Cotton, Kiowa, Tillman4 hr
Jul 2, 7:52 AM CDTAreal Flood AdvisoryOUNCarter, Comanche, Cotton, Jefferson, Love, Stephens3 hr
Jul 2, 9:01 AM CDTRiver Flood AdvisoryOUNLincoln, Oklahoma, Pottawatomie12 hr
Jul 2, 9:42 AM CDTRiver Flood WarningOUNComanche, Cotton16 hr
Jul 2, 2:18 PM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Grady, McClain, Oklahoma6 hr
Jul 2, 5:39 PM CDTAreal Flood AdvisoryOUNPontotoc3 hr

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.